Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 10, 2019, 5:33 AM CDT for Kleberg County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2019, 5:33 AM CDT (10:33 UTC)
- Expired
- May 10, 2019, 7:03 AM CDT
- In force
- 90 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted.
323
WGUS54 KCRP 101033
FFWCRP
TXC273-101230-
/O.NEW.KCRP.FF.W.0008.190510T1033Z-190510T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
533 AM CDT Fri May 10 2019
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Kleberg County in south central Texas...
* Until 730 AM CDT.
* At 532 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kingsville, Riviera Beach, Riviera, Ricardo, Kingsville Naval Air
Station and Loyola Beach.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
LAT...LON 2728 9776 2727 9782 2728 9805 2744 9803
2756 9787 2756 9733 2727 9767 2726 9773
$$
TMT2 follow-up statements
289
WGUS74 KCRP 101116
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
616 AM CDT Fri May 10 2019
TXC273-101230-
/O.CON.KCRP.FF.W.0008.000000T0000Z-190510T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kleberg TX-
616 AM CDT Fri May 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CENTRAL KLEBERG COUNTY...
At 615 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across north central portions of Kleberg County. Two to three
inches of rain have already fallen. Flash flooding is expected to
begin shortly.
Flash flooding will remain over mainly rural areas of north central
Kleberg County.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
LAT...LON 2737 9763 2738 9766 2739 9768 2743 9768
2756 9761 2756 9733 2739 9753 2737 9759
$$
TMT021
WGUS74 KCRP 101203
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
703 AM CDT Fri May 10 2019
TXC273-101213-
/O.CAN.KCRP.FF.W.0008.000000T0000Z-190510T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kleberg TX-
703 AM CDT Fri May 10 2019
...THE FLASH FLOOD WARNING FOR CENTRAL KLEBERG COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2737 9763 2738 9766 2739 9768 2743 9768
2756 9761 2756 9733 2739 9753 2737 9759
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:32 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 10, 4:32 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
432 AM CDT Fri May 10 2019
.SHORT TERM (Today through tomorrow)...
Current analysis (3am) shows an outflow boundary exiting along/near
the southern part of the CWA from earlier convection. Upper level
dynamics are starting to influence more convection along this
boundary as seen on radar. With the main cold frontal boundary north
of the outflow (draped over central parts of the CWA), do expect
thunderstorm activity to increase this morning and through the day.
A few notable updrafts are already seen on radar. Slow storm motion
and training will be expected today, and therefore the Flash Flood
Watch will be allowed to continue as PWATs are above two standard
deviations. Given the high moisture content in the atmosphere and
slow moving storms, rainfall amounts could approach another inch or
two for some areas (higher localized amounts possible as well). One
surface observation (KRKP) showed 2.75" in one hour. These type of
rainfall rates are certainly not out of the question to continue
today for parts of the area. Did decrease PoPs for tonight (still
have 60% though) to account for the atmosphere being well worked
over for about 24+ hours of convection if forecast holds until
tonight. Storms should exit the region at the latest by Saturday
(may be sooner). Have also decreased PoPs for Saturday to account
for this trend. Storm threats today include strong winds and hail
given the high CAPE still in place and 30 knot effective bulk shear.
Hail near quarters to ping pong ball and strong wind speeds of 50-60
mph may develop today. CAPE values will be highest along and near
the coast as the boundary continues to push through the area.
&&
.LONG TERM...
The long term begins relatively quiet with only small chances for
rain (~20%) through the end of the weekend. Cut off low over the
west coast finally starts to progress eastward and we start to see
some of that energy impacting the area with PoPs slowly increasing
through mid-week. Small impulses ahead of the low will eject out
over the area and will lead to about 20-30% chances through Tuesday.
By Tuesday upper level low starts to pass over the Rockies, flow
almost resembles a northwest flow pattern with some semblance of a
shortwave noising down into central Texas. This will yield our
highest chances for precipitation next week (Wednesday). Very little
confidence for rainfall to occur the end of the work week.
&&
.MARINE...
Widespread showers and thunderstorms will occur along a slow moving
boundary today. A weak to moderate easterly/northeasterly flow will
persist today, shifting to offshore tomorrow. Then back to
north/northeasterly and offshore by Sunday. The flow will become
weak onshore for Monday and increase to weak to moderate on Tuesday
and Wednesday. Another round of scattered showers and thunderstorms
will be possible for the coastal waters Tuesday and Wednesday. Winds
and seas are not expected to reach SCEC levels during the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 64 76 67 81 / 90 60 50 20 20
Victoria 71 62 75 64 80 / 60 60 70 20 10
Laredo 68 60 79 65 84 / 80 50 20 10 20
Alice 74 61 76 65 82 / 90 60 50 20 20
Rockport 76 65 76 68 79 / 90 60 60 20 20
Cotulla 67 58 78 63 81 / 70 60 30 10 10
Kingsville 77 64 77 66 82 / 90 60 50 20 20
Navy Corpus 76 68 75 70 79 / 90 60 50 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...None.
&&
JG/99...SHORT TERM
JG/99...LONG TERMHazardous weather outlook, May 9, 3:22 PM CDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 322 PM CDT Thu May 9 2019 TXZ229>234-239>247-342>347-442-443-447-102030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to widespread thunderstorms are expected today and tonight. Storms will be strong to severe with the initial threat this afternoon and early evening being large hail. The threat will transition to damaging winds as the storms congeal into a squall line. Heavy rainfall will also be expected with these storms, and therefore a Flash Flood Watch will be in effect starting today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to widespread thunderstorms are expected Thursday through Tuesday. Some storms could be strong to severe, especially Thursday night. The primary threats with these storms will be flooding, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-102030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Widespread showers and thunderstorms expected tonight. Some storms could be strong to severe with high wind gusts being the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Weak to moderate onshore flow is expected Friday through Sunday. Otherwise, stormy conditions will persist through the weekend, with some storms being strong to severe. The primary threats with these storms will be heavy rainfall, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay reports of hazardous marine conditions. Use hashtags #ccspotter and #txwx 87/99
In the hours before
Special weather statement, May 10, 4:10 AM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 410 AM CDT Fri May 10 2019 TXZ241>243-100945- Jim Wells-Inland Nueces-Inland Kleberg- 410 AM CDT Fri May 10 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...CENTRAL JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES... At 410 AM CDT, a strong thunderstorm was located near Kingsville, moving northeast at 25 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Kingsville, Alice, Bishop and Kingsville Naval Air Station. LAT...LON 2735 9793 2743 9811 2777 9803 2764 9771 TIME...MOT...LOC 0910Z 206DEG 20KT 2754 9794 TC
Special weather statement, May 10, 4:41 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
441 AM CDT Fri May 10 2019
TXZ243-343-344-443-101015-
Inland Nueces-Coastal Nueces-Coastal San Patricio-Nueces Islands-
441 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 440 AM CDT, a strong thunderstorm was located over Kings Crossing
Golf Course, or near Corpus Christi, moving northeast at 25 mph.
Locations impacted include...
Corpus Christi, Portland, Port Aransas, Ingleside, Ingleside On The
Bay, Flour Bluff, Corpus Christi Country Club, Christus Spohn
Hospital South, Corpus Christi North Beach, Bay Area Medical Center,
Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens
Hospital, Naval Air Station Cabaniss Field, Corpus Christi Del Mar
East Campus, Texas A&M University Corpus Christi, Waldron Field,
Downtown Corpus Christi, Kings Crossing Golf Course and Mustang
Island State Park.
LAT...LON 2755 9733 2756 9733 2756 9741 2757 9758
2793 9736 2781 9706 2755 9730
TIME...MOT...LOC 0940Z 224DEG 21KT 2766 9741
PHSpecial weather statement, May 10, 4:55 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
455 AM CDT Fri May 10 2019
TXZ243-343-344-443-101030-
Inland Nueces-Coastal Nueces-Coastal San Patricio-Nueces Islands-
455 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 454 AM CDT, a strong thunderstorm was located over Texas A&M
University Corpus Christi, or near Corpus Christi, moving northeast
at 25 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Portland, Port Aransas, Ingleside, Ingleside On The
Bay, Flour Bluff, Corpus Christi Country Club, Christus Spohn
Hospital South, Corpus Christi North Beach, Bay Area Medical Center,
Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens
Hospital, Naval Air Station Cabaniss Field, Corpus Christi Del Mar
East Campus, Texas A&M University Corpus Christi, Waldron Field,
Downtown Corpus Christi, Kings Crossing Golf Course and Mustang
Island State Park.
LAT...LON 2755 9733 2756 9733 2756 9741 2757 9758
2793 9736 2781 9706 2755 9730
TIME...MOT...LOC 0954Z 224DEG 21KT 2772 9734
PHSpecial weather statement, May 10, 5:20 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
520 AM CDT Fri May 10 2019
TXZ241>243-342-442-101100-
Jim Wells-Inland Nueces-Kleberg Islands-Coastal Kleberg-Inland
Kleberg-
520 AM CDT Fri May 10 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NUECES...
SOUTHWESTERN JIM WELLS AND KLEBERG COUNTIES...
At 520 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Premont to near Kenedy
County Sheriffs Office. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Kingsville, Bishop, Riviera Beach, Riviera, Ricardo, Kingsville Naval
Air Station and Loyola Beach.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2724 9763 2728 9765 2726 9773 2728 9776
2727 9781 2725 9783 2724 9790 2744 9821
2773 9796 2759 9754 2756 9755 2756 9749
2742 9728 2723 9756
TIME...MOT...LOC 1020Z 224DEG 22KT 2738 9800 2721 9774
GuerreroLocal storm report, May 10, 5:28 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD TEXAS A&M CORPUS CHRIST 27.71N 97.33W
05/10/2019 NUECES TX SOCIAL MEDIA
REPORTS OF SEVERAL INCHES OF WATER PILING UP ON THE
TEXAS A&M CORPUS CHRISTI CAMPUS.
&&
EVENT NUMBER CRP1900076
TCLocal storm report, May 10, 5:31 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
05/10/2019 NUECES TX SOCIAL MEDIA
VARIOUS REPORTS OF STANDING WATER ON ROADWAYS ACROSS
THE CORPUS CHRISTI METRO.
&&
EVENT NUMBER CRP1900077
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 64 min |
| May 9, 7:49 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| May 9, 8:29 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 8:32 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| May 9, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 37 min |
| May 9, 8:45 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 45 min |
| May 9, 8:48 PM CDT | Special Weather Statement | CRP | Duval | 42 min |
| May 9, 8:50 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 9, 8:59 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 9:11 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, McMullen | 49 min |
| May 9, 9:16 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 119 min |
| May 9, 9:43 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 9, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 51 min |
| May 9, 10:03 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 45 min |
| May 9, 10:20 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Refugio, San Patricio | 55 min |
| May 9, 10:21 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 84 min |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 49 min |
| May 9, 11:00 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 2 hr |
| May 9, 11:14 PM CDT | Special Marine Warning | CRP | 91 min | |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 24 min |
| May 9, 11:41 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 49 min |
| May 10, 12:41 AM CDT | Special Marine Warning | CRP | 94 min | |
| May 10, 2:10 AM CDT | Special Marine Warning | CRP | 80 min | |
| May 10, 2:36 AM CDT | Special Weather Statement | CRP | San Patricio | 24 min |
| May 10, 3:12 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 48 min |
| May 10, 3:13 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 25 hr |
| May 10, 3:25 AM CDT | Special Marine Warning | CRP | 50 min | |
| May 10, 3:27 AM CDT | Special Weather Statement | CRP | Kleberg | 33 min |
| May 10, 4:04 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, San Patricio | 3 hr |
| May 10, 4:06 AM CDT | Special Weather Statement | CRP | Aransas | 24 min |
| May 10, 4:10 AM CDT | Special Weather Statement | CRP | Jim Wells | 35 min |
| May 10, 4:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| May 10, 4:41 AM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| May 10, 4:55 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 10, 4:59 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| May 10, 5:20 AM CDT | Special Weather Statement | CRP | Kleberg | 40 min |
| May 10, 5:25 AM CDT | Special Marine Warning | CRP | 95 min | |
| May 10, 5:46 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 10, 6:01 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 104 min |
| May 10, 6:13 AM CDT | Special Marine Warning | CRP | 92 min | |
| May 10, 6:29 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 16 hr |
| May 10, 6:36 AM CDT | Special Marine Warning | CRP | 84 min | |
| May 10, 6:58 AM CDT | Areal Flood Warning | CRP | Nueces | 62 min |
| May 10, 7:27 AM CDT | Special Marine Warning | CRP | 93 min | |
| May 10, 9:55 AM CDT | Small Craft Advisory | CRP | 9 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.